# SDR CA050724001

- Difficulty date: July 8, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Gulstm 500S
- Aircraft time: 11,841 hours
- Engine: Lyc IO540E1B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13E17679
- Condition: Sheared
- Location: Crankshaft
- Component: Engine, Lyc, IO540E1B5
- Stage of operation: CR
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

CRANKSHAFT SPLIT NEXT TO THE NR 3 MAIN BEARING JOURNAL.  FAILURE NEXT TO THE NR 4 CONNECTING ROD.  CRANKSHAFT THEN BROKE INTO 3 PIECES AND PUNCTURED THE CRANKCASE ABOVE THE SUMP.  ENGINE TEARDOWN RESULTS: A SCRAP CRANKCASE AND NR 3 CYLINDER ALSO SCRAP DUE TO DAMAGE. CAMSHAFT ALSO DAMAGED IN THE FAILURE.
